Advertisements
Tip Top Lifestyle

Lifestyle Blog

Family Believes Tamiflu Led to 16-Year-Old Boy’s Suicide

/
/
/
22 Views
Bringing you the latest stories and tip from the world. Now go ahead and read what you were looking for, but remember keep checking as we add more and more of the latest articles to keep you up to date.

Family Believes Tamiflu Led to 16-Year-Old Boy’s Suicide

An Indiana teen took his own life just days after being diagnosed with the flu, and his family believes the medicine Tamiflu had something to do with it.

Family members told Fox 59 that Charlie Harp was thriving in school and excited about being on the wrestling team.

“He’s an amazing child full of life, happy all the time; you just never see him without a smile on his face,” said Jackie Ray, Charlie’s aunt and guardian.

Advertisement – Continue Reading Below

The 16-year-old was diagnosed with the flu last week and was quickly prescribed Tamiflu. Less than 24 hours later, Jackie texted the boy and began to worry when she received no response.

“I knew something was wrong. My husband came home and found him in the house,” she said.

Charlie had committed suicide in the garage. He was found by Jackie’s husband, Brad.

“Just thinking the whole way here, what’s different?” Brad wondered. “He’s been the same. What did we do differently? And it clicked — he just started new medicine.”

Family members say the teen had never expressed thoughts of suicide before and showed no signs of depression.

The Food and Drug Administration says this regarding the serious side effects of Tamiflu:

Children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated. These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu.

Harp’s family believes they were not properly warned about the risks. “He had a total of two doses,” said Jackie. “Two doses and this is where we are.”

They now want other families to be aware of the side effects of Tamiflu. “The thought of someone else not knowing and [giving] it to their children, I can’t bear that,” Jackie said.

The maker of Tamiflu told Fox 59 they will take all reports seriously and conduct a thorough investigation.

Harp’s family is currently raising money for a funeral via GoFundMe. To donate click here.

From: WCVB5

Source link

Advertisements
  • Facebook
  • Twitter
  • Google+
  • Linkedin
  • Pinterest

Leave a Reply

This div height required for enabling the sticky sidebar
Social media & sharing icons powered by UltimatelySocial
Facebook
Facebook
%d bloggers like this: